Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 227, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2016, 7:08 PM CDT for Stonewall County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 15, 2016, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 100 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS54 KLUB 160008
SVRLUB
TXC433-160045-
/O.NEW.KLUB.SV.W.0227.160716T0008Z-160716T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL STONEWALL COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 745 PM CDT
* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD
GLORY...OR 13 MILES EAST OF ASPERMONT...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OLD GLORY AND US-380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 10006 3328 10013 3334 9999 3304 9999
TIME...MOT...LOC 0008Z 190DEG 5KT 3318 10000
HAIL...1.00IN
WIND...60MPH
$$
011 follow-up statement
680
WWUS54 KLUB 160027
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
727 PM CDT FRI JUL 15 2016
TXC433-160045-
/O.CON.KLUB.SV.W.0227.000000T0000Z-160716T0045Z/
STONEWALL TX-
727 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL STONEWALL COUNTY...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLD
GLORY...OR 9 MILES EAST OF ASPERMONT...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OLD GLORY AND US-380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 10006 3328 10013 3334 9999 3304 9999
TIME...MOT...LOC 0026Z 184DEG 4KT 3316 10006
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:50 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 3:50 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 350 PM CDT FRI JUL 15 2016 .SHORT TERM... The primary focus this period revolves around thunderstorm chances later this afternoon and particularly tonight. At 20Z, a diffuse quasi-stationary boundary was still apparent in visible satellite and surface observations stretching from the Permian Basin to North Texas. The cumulus field near this boundary was bubbling in places and could be the focus for isolated shower/storm development this afternoon into early this evening. Additionally, isolated to widely scattered convection may also attempt to form in a surface trough from the western Texas Panhandle in eastern New Mexico. If any of this late afternoon convection materializes moderate instability and a deeply mixed and hot boundary layer could support damaging wind gusts and brief occurrences of marginally severe hail. Of greater concern is convection that is already well underway from southeast Colorado into the higher terrain of New Mexico. This activity will translate southeastward within northwest flow aloft and will likely grow upscale into a complex/line as it moves into an increasing southerly LLJ tonight. It would appear the northern and northeast zones will have the best prospects of being impacted by this MCS, though the southwest flank of the MCS could attempt to develop into the central and perhaps even the southwestern zones through the mid-late evening hours. The primary risk with this line of storms will be strong/damaging wind gusts and locally heavy rain. PoPs have been boosted accordingly and favor the northern/northeastern zones before 06Z and the central/eastern zones from 06-12Z. A few elevated showers and storms could then persist after daybreak Saturday as the shortwave trough that aids the evening and overnight convection lingers overhead. Drier and breezy southerly winds will follow Saturday afternoon as a surface trough deepens in the lee of the Rockies. The drying atmosphere will limit storm chances locally Saturday afternoon/evening with the best chances tied to the higher terrain of New Mexico and perhaps a surface trough that will likely reside off to our west as well. Temperatures tonight should be a little warmer than this morning, mostly from the mid-60s to lower 70s, though a strong cool pool from overnight convection could have something to say about that. Plenty of afternoon insolation, climbing 850 mb temperature and a subtle increase in 1000-500 mb thickness will support a slight uptick in highs, with most spots topping out near the 100 degree mark. .LONG TERM... The interminable dome of heat centered over the New Mexico bootheel at the beginning of the extended will only intensify and broaden its impact through next week. Earlier model runs had depicted a near 600 decameter high center over the Central Plains near Kansas City but now they want to place it more over the Southern Plains closer to home. Heights aren't nearly as large either but still in the 597-599 range with 850 mb temperatures nearby pushing 29C for much of the period. One difference from the previous heat wave that spanned much of the first 14 days of the month is mid level temperatures are forecast to be some 4-5C cooler as we dwell on the underside of the ridge. Whether this translates into appreciably less heat remains to be seen, though do see more easterly low level winds on Monday and Tuesday helping to keep some of the most intense heat in check early in the week. Overall have leaned toward the upper end of the ensemble MOS numbers close to or above the century mark throughout, based on the scant precipitation of late and ability of the boundary layer to dry and heat up. Also any more southwesterly component to the wind on days when the lee side surface trough works east across the South Plains should help raise temps a degree or two more. POP values in this ridge pattern remain very low from Sunday on as a strong subsidence inversion dominates with monsoon moisture displaced well west over the deserts. && .LUB Watches/Warnings/Advisories... None. && 23/24
Hazardous weather outlook, Jul 15, 11:22 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CDT FRI JUL 15 2016 TXZ021>044-161630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1122 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN SOUTH PLAINS INTO THE SOUTHERN TEXAS PANHANDLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. THIS ACTIVITY MAY FORM INTO A LINE AND SWEEP SOUTHEASTWARD OVER MUCH OF THE AREA LATE THIS EVENING AND TONIGHT. THE GREATEST THREAT WITH THE MOST INTENSE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...WITH ISOLATED POCKETS OF HALF DOLLAR SIZE HAIL ALSO POSSIBLE. A SLIGHT RISK OF SEVERE WEATHER IS IN PLACE ROUGHLY ALONG AND NORTH OF A MULESHOE TO LUBBOCK TO GUTHRIE LINE WITH A MARGINAL RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
In the hours before
Local storm report, Jul 15, 1:21 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
121 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 13 W TAHOKA 33.16N 102.02W
07/14/2016 LYNN TX FIRE DEPT
13 LARGE TRANSMISSION POLES BLOWN DOWN 1 MILE NORTH OF
INTERSECTION OF FM 179 AND US 380
&&
EVENT NUMBER LUB1600302
SCOBBLocal storm report, Jul 15, 1:38 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
138 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM WILDFIRE 13 SE TAHOKA 33.03N 101.64W
07/14/2016 E250 ACRE LYNN TX FIRE DEPT
LIGHTNING STARTED A WILDFIRE ABOUT 5 MILES NORTHEAST OF
DRAW THURSDAY EVENING. SIZE ESTIMATED AT 200 TO 300
ACRES. THE TIME OF THE FIRE START WAS ESTIMATED. THE
FIRE WAS PUT OUT BY 1 AM... BUT HAS SINCE REIGNITED.
&&
EVENT NUMBER LUB1600303
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 33 min |
| Jul 15, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Floyd, Motley | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.